Thunderstorm Wind, McIntosh
- When
- July 20, 4:30 PM EST
- Where
- McIntosh County, 4 mi NE of Darien
- Measured
- 50 kt (58 mph)
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 31.400, -81.383
Several trees were down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 20, 1:01 PM EST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 201 PM EDT SAT JUL 20 2002 WEAK BUT BROAD MID/UPPER LEVEL TROF WILL BE DRIFTING OVER THE SE STATES TONIGHT AND STAGNATING THRU MID TO LATE WEEK. A DEEPER MOISTURE PROFILE IS ON TAP ALONG WITH AN EXTENDED PERIOD OF SHEARED VORTICITY WITH OUR CWFA POSITIONED JUST E OF A ELONGATED SHEAR AXIS. TONIGHT...SRN TAIL OF VORT LOBE IS FORECAST TO PASS INTO THE REGION BEFORE STALLING SUNDAY. CONVECTIVE COVERAGE REMAINS A QUESTION OVERNIGHT AS BEST DYNAMICS REMAIN N OF OUR AREA. EXPECT COVERAGE TO INCREASE LATER THIS AFTN AS FORCING REACHES THE COAST. WILL MAKE A LAST MINUTE DECISION ON A 30 OR 40 PCNT OVERNIGHT POP. WHILE THE OVERALL PICTURE IS CLEAR THE NEXT SEVERAL DAYS...DETAILS DIFFER GREATLY ON 12Z MODELS IN RESPECT OF PLACEMENT OF SFC LOW PRES AND POCKETS OF MID LVL OMEGA. WILL KEEP CHCY MAINLY DIURNAL POPS GOING IN THIS PATTERN. HEAT INDEX PROBLEMS SHOULD BE DIMINISHED BELOW HEADLINE CRITERIA WITH A LESSER DOWNSLOPE COMPONENT AND LESS CAPPING. CWF...WK LOW PRES WILL CONT JUST INLAND OF THE COAST THRU THE WEEK. SW FLOW CONTINUES. SPEEDS OVERALL 10 TO 15 KT WITH SOME OVERNIGHT GUSTS TO 20 EXPECTED. WAVES IN THE 2 TO 4 FT RANGE. NO HEADLINES. CHS 76 93 75 90 / 30 50 30 40 SAV 75 94 74 91 / 30 50 30 40 CHL 80 91 80 87 / 30 50 30 40 NBC 76 93 75 91 / 30 50 30 40 RBW 74 94 74 91 / 30 40 30 40 .CHS... GA...NONE. SC...NONE.
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-202230- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1240 PM EDT SAT JUL 20 2002 ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. A WARM AND UNSTABLE AIRMASS IS IN PLACE ALONG THE COASTAL SECTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. A WEAK DISTURBANCE ALOFT WILL BE PASSING THROUGH THE EASTERN PORTION OF THE CAROLINAS LATE THIS AFTERNOON. THIS WILL PROVIDE AN INCREASED POTENTIAL FOR STRONG THUNDERSTORM DEVELOPMENT THROUGH THE LATE AFTERNOON AND EVENING FOR ALL COASTAL COUNTIES. A FEW SEVERE THUNDERSTORMS CAN ALSO BE EXPECTED. THE LARGEST THREAT IS FOR GUSTY WINDS OVER 45 MPH. FREQUENT LIGHTNING AND HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH SEVERAL OF THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TELEVISION AND RADIO THROUGH THIS EVENING FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The Jacksonville radar (KJAX), 106 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307225.